Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 141, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 15, 2004, 4:54 PM EDT for Fayette County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2004, 4:54 PM EDT (20:54 UTC)
- Expired
- Jun 15, 2004, 5:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Fayette County, OH
The radar
The Cincinnati radar (KILN), 35 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1183 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:15 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 15, 3:15 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 315 PM EDT TUE JUN 15 2004 .SHORT TERM... STATIONARY FRONTAL BOUNDARY WAS LOCATED ACRS NRN IL...NRN IN...THEN INTO NRN OHIO THIS AFTERNOON. A VERY WARM...MOIST AIRMASS WAS LOCATED SOUTH OF THIS BOUNDARY. SHOWERS AND THUNDERSTORMS HAVE ERUPTED DUE TO THE DAYTIME HEATING...RESULTING IN VERY HEAVY RAINFALL ACRS PARTS OF THE CWFA. THE NRN CWFA...ESPECIALLY ALONG AND NORTH OF I-70...HAVE THE LOWEST FFG VALUES...WHICH ARE NEAR 1 INCH. HAD CONTEMPLATED ABOUT ISSUING A FLOOD WATCH FOR THIS REGION ONLY. HOWEVER...WITH ETA MODEL DEPICTING NEARLY 2 INCHES OF PRECIPITABLE WATER ACRS THE SOUTH TONIGHT INTO THE FIRST PART OF WEDNESDAY...I HAVE NOW DECIDED TO PLACE A FLOOD WATCH FOR THE ENTIRE REGION. ETA MODEL SHOWS A VORT LOBE ROTATING NORTH ACRS THE CWFA TONIGHT...THEN INTO THE LOWER GREAT LAKES BY WEDNESDAY AFTN. AS A RESULT...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT INTO THE FIRST PART OF WEDNESDAY AS THIS FEATURE INTERACTS WITH A WEAK LOW LVL JET. FOR WEDNESDAY NIGHT...ANOTHER S/WV APCHES FROM THE WEST. THE ETA IS MUCH FASTER WITH THIS FEATURE THAN THE GFS. HAVE OPTED FOR THE ETA SOLUTION ATTM...WHICH BRINGS ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT. ON THURSDAY...COLD FRONTAL BOUNDARY APCHES THE REGION FROM THE NW. THERE SHOULD BE A MINIMUM IN POPS THURSDAY AFTN BEFORE FRONT MOVES THROUGH REGION THURSDAY NIGHT...BRINGING YET ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. IN TERMS OF TEMPS...HAVE GONE A LITTLE WARMER ON LOWS TONIGHT THROUGH THURSDAY NIGHT GIVEN HIGH DEWPOINTS. FOR HIGHS...HAVE TWEAK SLIGHTLY WARMER THAN THE MAV GUIDANCE THROUGH THE PERIOD. && .LONG TERM... BIGGEST CHALLENGE IS ATTEMPTING TO FIND AN EXTENDED DRY PERIOD FROM THE EXCESSIVELY WET AND STORMY PATTERN THAT HAS BLANKETED THE OH VLY SINCE ERLY MAY. MODELS HAVE HAD ALL SORTS OF TROUBLE RESOLVING S/WVS ALONG THE STAGNANT FRNTL BNDRY...BUT HAVE HAD A COUPLE RUNS IN A ROW NOW THAT ARE FINALLY KICKING FRNTL BNDRY SOUTH AND EAST OF FCST AREA ON FRI. 12Z GFS SLOWING DOWN FROPA INTO FRI AFTN...BUT THIS REMAINS SLOWEST OF ALL EXTENDED SOLNS. HAVE GONE WITH LO CHC POPS SOUTH AND EAST OF I-71 FRI MRNG...WITH DRY WX ACRS ENTIRE FCST AREA BY FRI AFTN WITH SFC HI PRES BRIEFLY BUILDING IN. BACK EDGE OF FRNTL BNDRY THEN PROGGED TO RETURN NORTH SAT NIGHT INTO SUN AS SFC LO TRACKS THRU LWR GRT LKS/OH VLY. ALSO ATTEMPTED TO PLACE TIMING WITH THESE FEATURES...NOT BRINGING PCPN CHANCE INTO REGION UNTIL SAT LATE AFTN/EVNG. KEEPING POPS NO HIGHER THAN 30 WITH UNCERTAINTY ATTM. FRNTL BNDRY WILL PULL EAST OF REGION BY SUN AFTN WITH SFC HI PRES RETURNING. 00Z GFS REMAINS MOST AMPLIFIED SOLN FOR SUN-TUES...DVLPG EASTERN CONUS UPR TROF WITH STRONG SFC LO TRACKING THRU SRN CANADA. WHILE THIS SOLN IS FAR LESS AMPLIFIED THAN 14/00Z GFS SOLN...STILL FEEL THAT GFS LOOKS TOO AMPLIFIED. THIS THINKING IS FURTHER SUPPORTED AS ECMWF/UKMET BOTH REMAIN CONSISTENT IN INDCG MORE ZONAL FLO PATTERN ERLY NEXT WEEK. 12Z GFS ALSO APPEARS TO SHOW LESS AMPLIFICATION BEHIND SUN FROPA. HAVE CONTINUED WITH PREV TREND FOR WARMER/DRIER WX SUGGESTED BY ECMWF/UKMET SOLNS FROM SUN NIGHT THRU TUES...WITH U70S/NEAR 80 FOR AFTN HIGHS AND U50S/NEAR 60 FOR LOWS. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH UNTIL 3 PM EST FOR ALL INDIANA COUNTIES. KY...FLOOD WATCH UNTIL 4 PM EDT FOR ALL KENTUCKY COUNTIES. OH...FLOOD WATCH UNTIL 4 PM EDT FOR ALL OHIO COUNTIES. && HICKMAN/RYAN
Hazardous weather outlook, Jun 15, 4:07 AM EDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 407 AM EDT TUE JUN 15 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-160900- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 407 AM EDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THAT WILL TAKE ITS TIME MOVING THROUGH THE OHIO VALLEY. MOST OF THESE WILL OCCUR IN THE AFTERNOON HOURS ON WEDNESDAY AND THURSDAY...AND ANY THAT DEVELOP ARE EXPECTED TO PRODUCE COPIOUS RAINFALL AMOUNTS WHICH COULD RESULT IN FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FRANKS
In the hours before
Local storm report, Jun 15, 4:00 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
400 PM EDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0359 PM FLASH FLOOD WAVERLY 39.13N 82.98W
06/15/2004 PIKE OH DEPT OF HIGHWAYS
BELL HOLLOW ROAD BARRICADED DUE TO HIGH WATER. HIGH WATER
SIGNS HAVE ALSO BEEN PLACED.
&&
DCLocal storm report, Jun 15, 4:01 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG WAVERLY 39.13N 82.98W
06/15/2004 PIKE OH COUNTY OFFICIAL
TWO TREES DOWNED NEAR BELL HOLLOW RD.
&&
DCLocal storm report, Jun 15, 4:16 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
416 PM EDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM FLOOD COLUMBUS 39.99N 82.99W
06/15/2004 FRANKLIN OH COUNTY OFFICIAL
HIGH WATER ON HAMILTON AND WARNER ROADS.
&&
DCLocal storm report, Jun 15, 4:30 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
430 PM EDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG NORTH HAMPTON 39.99N 83.94W
06/15/2004 CLARK OH EMERGENCY MNGR
TREES AND POWERLINES DOWN IN NORTH HAMPTON AND PIKE
TOWNSHIP, SOME ON GILETAR RD
&&Local storm report, Jun 15, 4:40 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
440 PM EDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD DELAWARE 40.30N 83.08W
06/15/2004 DELAWARE OH COUNTY OFFICIAL
ADDITIONAL FLASH FLOOD INFORMATION... DELAWARE COUNTY
OFFICIALS HAVE EVACUATED TROYERS MOBILE HOME PARK AND A
STATE PARK DUE TO HIGH WATER. HIGH WATER HAS WASHED SOME
MOBILE HOMES AWAY FROM THEIR LOCATION.
0250 PM TSTM WND DMG DELAWARE 40.30N 83.08W
06/15/2004 DELAWARE OH COUNTY OFFICIAL
SEVERAL TREES DOWNED BY THUNDERSTORM WINDS.
&&
DCLocal storm report, Jun 15, 4:44 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
444 PM EDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD GREENVILLE 40.10N 84.62W
06/15/2004 DARKE OH COUNTY OFFICIAL
ADDITIONAL FLASH FLOOD INFORMATION... SEVERAL ROADS
CLOSED COUNTYWIDE DUE TO HIGH WATER. WATER 4 FEET DEEP
OVER SOME ROADWAYS.
&&
DCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:15 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 45 min |
| Jun 15, 2:02 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 43 min |
| Jun 15, 2:17 PM EDT | Flash Flood Warning | ILN | Delaware | 3 hr |
| Jun 15, 2:19 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 41 min |
| Jun 15, 2:20 PM EDT | Flash Flood Warning | ILN | Darke | 3 hr |
| Jun 15, 2:33 PM EDT | Flash Flood Warning | ILN | Pike | 117 min |
| Jun 15, 2:43 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 47 min |
| Jun 15, 5:06 PM EDT | Flash Flood Warning | ILN | Darke | 114 min |
| Jun 15, 5:16 PM EDT | Flash Flood Warning | ILN | Ripley | 59 min |
| Jun 15, 3:22 PM EDT | Flash Flood Warning | ILN | Boone | 113 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.